Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Developed red stinging rash on the bottom of legs. How to control this?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
My grandson was swimming in a hotel pool for about 45 minutes tonight. Afterwords he developed a red, stinging rash on the backs of both bottom legs. The hotel manager said that all levels of chemicals in the pool where normal.
What can we do to stop the stinging and hurting? My grandson is 9 years old. Thank you very much!
Posted Wed, 10 Apr 2013 in Skin Rash
Answered by Dr. E Venkata Ramana 2 hours later

Thank you for your query on Healthcare Magic.

Your grandson seems to have developed an allergic rash on the back of the bottom of legs.

The cause of allergy may be chemicals mixed in pool water to sterilize the water.

For rash, you can apply calamine containing lotion externally over the skin of the both legs.

If there is itching sensation, you can give oral antihistamines like cetirizine or hydroxyzine in prescribed dosage.

And restrain your grandson from swimming in that pool again.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor